Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 1997, 10:52 PM CDT for Red River County, Texas. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 1997, 10:52 PM CDT (03:52 UTC)
- Expired
- Apr 21, 1997, 12:00 AM CDT
- In force
- 68 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:55 PM CDT | Hail 0.75 | Clarksville, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 210353 RRA SVRSHV TXC387-210500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1052 PM CDT SUN APR 20 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...RED RIVER COUNTY AT 1048 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF CLARKSIVLLE MOVING SOUTHEAbST AT 20 MPH. THIS STORM WILL MOVE OVER CLARKSVILLE BY 1100 PM AND LIKELY PRODUCE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS OF 60 MPH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:08 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 20, 9:08 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT SUN APR 20 1997 BROKEN LINE OF TSTMS ALONG FRONT MAY MAKE IT INTO SOUTHWEST AR AND NORTH LA LATE...SO WILL ONLY MAKE MINOR CHANGES TO FORECAST. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:22 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 53 min |
| Apr 20, 11:47 PM CDT | Severe Thunderstorm Warning | SHV | Titus | 28 min |
| Apr 21, 12:14 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 31 min |
| Apr 21, 12:48 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.